Alert archive / Massachusetts / Small Craft Advisories in 2025
Small Craft Advisory 39, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 19, 2025, 3:23 PM EDT. It took effect at Mar 20, 2025, 8:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 3:23 PM EDT (19:23 UTC)
- In effect from
- Mar 20, 2025, 8:00 PM EDT
- Expired
- Mar 22, 2025, 2:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
746 WHUS71 KBOX 191923 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 323 PM EDT Wed Mar 19 2025 ANZ251-200830- /O.NEW.KBOX.SC.Y.0039.250321T0000Z-250321T1200Z/ Massachusetts Bay and Ipswich Bay- 323 PM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM EDT FRIDAY... * WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 8 PM Thursday to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-200830- /O.NEW.KBOX.SC.Y.0039.250321T0000Z-250321T1200Z/ Rhode Island Sound-Block Island Sound- 323 PM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM EDT FRIDAY... * WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 8 PM Thursday to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254>256-200830- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-250321T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 323 PM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-200830- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-250321T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 323 PM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Southeast winds 5 to 15 kt and seas 4 to 6 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
573 WHUS71 KBOX 200620 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 220 AM EDT Thu Mar 20 2025 ANZ235-237-201930- /O.CAN.KBOX.SC.Y.0039.250321T0000Z-250321T1200Z/ /O.NEW.KBOX.SC.Y.0040.250321T1200Z-250322T0000Z/ Rhode Island Sound-Block Island Sound- 220 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas around 4 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 8 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254>256-201930- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-250322T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 220 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-201930- /O.EXT.KBOX.SC.Y.0039.250321T0000Z-250322T0000Z/ Massachusetts Bay and Ipswich Bay- 220 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 8 PM this evening to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
150 WHUS71 KBOX 201946 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 346 PM EDT Thu Mar 20 2025 ANZ250-254>256-210900- /O.CON.KBOX.SC.Y.0037.000000T0000Z-250322T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 346 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-210900- /O.CON.KBOX.SC.Y.0039.250321T0000Z-250322T0000Z/ Massachusetts Bay and Ipswich Bay- 346 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 8 PM this evening to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-210900- /O.CON.KBOX.SC.Y.0040.250321T1200Z-250322T0000Z/ Rhode Island Sound-Block Island Sound- 346 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 8 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
687 WHUS71 KBOX 210556 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 156 AM EDT Fri Mar 21 2025 ANZ250-254>256-211900- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-250322T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 156 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-211900- /O.EXT.KBOX.SC.Y.0039.000000T0000Z-250322T0600Z/ Massachusetts Bay and Ipswich Bay- 156 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-211900- /O.CON.KBOX.SC.Y.0040.250321T1200Z-250322T0000Z/ Rhode Island Sound-Block Island Sound- 156 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas around 4 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
569 WHUS71 KBOX 211800 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 200 PM EDT Fri Mar 21 2025 ANZ231-232-220800- /O.EXB.KBOX.SC.Y.0040.000000T0000Z-250322T0800Z/ Cape Cod Bay-Nantucket Sound- 200 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...Until 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-255-220830- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-250322T1700Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 200 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT SATURDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 1 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-220200- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-250322T0200Z/ Rhode Island Sound-Block Island Sound- 200 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas around 4 feet. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-256-220830- /O.CON.KBOX.SC.Y.0037.000000T0000Z-250322T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 200 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-220600- /O.CON.KBOX.SC.Y.0039.000000T0000Z-250322T0600Z/ Massachusetts Bay and Ipswich Bay- 200 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
155 WHUS71 KBOX 211813 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 213 PM EDT Fri Mar 21 2025 ANZ233-234-220600- /O.EXA.KBOX.SC.Y.0039.000000T0000Z-250322T0600Z/ Vineyard Sound-Buzzards Bay- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 3 feet. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-220200- /O.EXA.KBOX.SC.Y.0040.000000T0000Z-250322T0200Z/ Boston Harbor- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-220200- /O.EXA.KBOX.SC.Y.0040.000000T0000Z-250322T0200Z/ Narragansett Bay- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves around 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-220600- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-250322T0600Z/ Rhode Island Sound-Block Island Sound- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 4 feet. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-256-220830- /O.CON.KBOX.SC.Y.0037.000000T0000Z-250322T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-255-220830- /O.CON.KBOX.SC.Y.0037.000000T0000Z-250322T1700Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SATURDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 1 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-220600- /O.CON.KBOX.SC.Y.0039.000000T0000Z-250322T0600Z/ Massachusetts Bay and Ipswich Bay- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-232-220800- /O.CON.KBOX.SC.Y.0040.000000T0000Z-250322T0800Z/ Cape Cod Bay-Nantucket Sound- 213 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...Until 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 3:22 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 19, 3:22 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
322 PM EDT Wed Mar 19 2025
.SYNOPSIS...
Clear skies give way to low clouds, drizzle, and areas of fog
overnight. A system and accompanying cold front will bring
rain Thursday night into early Friday...perhaps ending as a very
brief period of wet snow across the high terrain. Once the rain
ends Friday it will become windy with afternoon temperatures
mainly in the 40s. Dry and milder temperatures return Saturday
before a cold front brings blustery and chillier weather
Saturday night into Sunday. The next low pressure system will
bring periods of rain to the region Monday...perhaps beginning
as a very brief period of wet snow across parts of the interior.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Key Messages:
* Marine stratus expands westward late this afternoon through the
evening and will bring pockets of drizzle and areas of locally
dense fog through Thursday morning.
Final day of winter featured sunny and warm temperatures, but along
the east coast of Massachusetts, Cape Ann to Nantucket, were stuck
under a layer of marine stratus. This stratus did limit daytime
heating and thus only experienced highs in the 40s, but further
inland highs easily climbed into the low 60s.
No major weather concerns into tonight, marine stratus expands west
with cooling temperatures in the boundary layer. Skies become mostly
cloudy late this evening across all of southern New England. With
low level moisture trapped should have pockets of drizzle and areas
of locally dense fog through Thursday morning. Have lower confidence
in the areal extent of the fog, but if confidence were to increase
tonight a statement or advisory to address poor visibility could be
issued tomorrow morning.
Otherwise, it is mild by mid March standards with lows in the middle
30s across northern and interior Massachusetts, while elsewhere the
lows are in the upper 30s and lower 40s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Key Messages:
* Spring officially arrives Thursday morning with overcast and raw
conditions. The next round of rain comes Thursday night into
Friday morning, which could end as snow across the high terrain.
Kicking off spring at 5:01am, but not expecting much in the way of
improvements on Thursday, the first day of spring features drizzle
and fog through the mid morning, Cloudy most of the day, SSE WAA
aids with high temperatures reaching lower to middle 50s.
A shortwave and surface low pressure system moves across the region
late in the day with rain arriving from west to east between 00z and
06z. While this system is largely rain, there are signs the 700mb
wave will close into a low and draw down enough CAA to flip to snow
early Friday morning in the higher terrain in Massachusetts, more on
this in the long term section. Morning lows are generally in the
middle and upper 30s to the low 40s along the coastal plain. But for
those AOA 1,000', lows could end up near the freezing mark.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Key Messages...
* Rain may end as a brief period of wet snow Fri...mainly across the
interior high terrain but not expecting travel impacts
* Turning windy once the rain ends Fri with temps mainly in the 40s
* Mainly dry & milder Sat with highs well up into the 50s with
nothing more than a brief spot shower or two across the interior
* Dry but blustery & colder Sat night into Sun
* Rain on tap for Mon perhaps beginning as a brief period of wet
snow mainly across portions of the interior
* Drier weather returns Tue with highs upper 40s to the lower 50s
Details...
Friday...
Low pressure will be intensifying as it moves across southeast MA
Fri morning. At the same time...much of the guidance has the 700 mb
low deepening as it closes off northwest of I-95. This should result
in a mid level deformation band and allow for some lingering rain
Friday morning. Depending on exactly where/how fast this 700 mb low
closes off will determine if Ptype is able to end as a very brief
period of wet snow...mainly across the interior high terrain. The
GFS is most aggressive with this risk and still probably only
looking at a coating to 1" of snow possible in the highest terrain
of the Berks/northern Worcester Hills. So regardless if there is a
brief period of wet snow at the end...not really expecting any
impacts.
Otherwise...once the rain gradually ends from west to east Friday
and it will be raw and windy behind the intensifying low pressure.
Temperatures will mainly be in the 40s Fri afternoon.
Saturday...
Brief mid level ridge axis crosses the region on Sat. This will
result in mainly dry weather and milder temps. Highs should be well
up into the 50s to perhaps near 60 in a few spots. An approaching
shortwave/cold front may bring a brief spot shower or two Sat
afternoon...but nothing more than that expected with mainly dry
weather expected.
Saturday night and Sunday...
A fairly strong cold front will cross the region Sat
evening...ushering dry but blustery and chillier weather back into
the region. 850T drop to around -10C in most locations by daybreak
Sun. Lows Sat night should mainly be in the 25 to 35 degree range
with highs on Sun in the 40s.
Sunday night and Monday...
The next shortwave and associated low pressure system will be
approaching from the southwest very late Sunday night into Mon.
While Sun night will be dry...rain may be in the process of
ovespreading the region toward daybreak Mon. Periods of rain are
then expected for much of Mon. It is possible that the antecedent
airmass is marginally cold enough for a brief period of wet snow
across parts of the interior. That being said...this would be short-
lived if it were to occur with mainly a rain event on tap for
southern New England on Mon.
Tuesday and Wednesday...
Drier weather returns Tue with highs mainly in the upper 40s and
lower 50s. We will have to watch another wave of low pressure for
Wed. Most of the current guidance keeps it south of us...but the
latest EC indicates some rain or even wet snow could clip parts of
the region.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 00z: Moderate confidence for eastern terminals and high
confidence for western terminals.
VFR. Low ceilings for east coast of Massachusetts where a bank
of marine stratus sits offshore, with IFR/LIFR ceilings reported
over much of Cape Cod and Nantucket. KBOS continues to sit on
the fringe of the marine stratus with FEW/SCT IFR clouds. The
low stratus will advect westward late this afternoon once max
daytime heating has concluded, around 22z-00z, onset for KBOS
could be sooner, opt'd for a TEMPO 19z-22z given the close
proximity of the marine stratus. Wind in eastern Massachusetts
are ENE to E 8-12 knots, more of NNE for Cape Cod & islands, and
light wind across the interior.
Tonight: High confidence in trends, but moderate in exact
timing.
IFR to LIFR overspreads, from east to west between 00z-06z, and
will be accompanied by MVFR/IFR visby and pockets of -DZ through
daybreak. Light ESE winds.
Thursday and Thursday Night: High confidence in trends, but
moderate in exact timing.
IFR with some improvement to MVFR by early afternoon with ESE
wind 8-12 knots. -RA arrives late Thursday evening through
early Friday morning with IFR conditions. Backing winds
overnight becoming north by Friday morning.
KBOS TAF...Moderate Confidence.
KBOS continues to sit on the fringe of the marine stratus with
FEW/SCT IFR clouds. The low stratus will advect westward late
this afternoon once max daytime heating has concluded, around
22z-00z, onset for KBOS could be sooner, opt'd for a TEMPO
19z-22z given the close proximity of the marine stratus.
KBDL TAF...High Confidence in TAF.
Outlook /Friday through Monday/...
Friday: MVFR/IFR conditions possible. Windy with gusts up to
35 kt. Chance RA.
Friday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance SHRA.
Saturday: VFR. Breezy.
Saturday Night through Sunday: VFR. Windy with local gusts up
to 30 kt.
Sunday Night: VFR.
Monday: Mainly MVFR, with local IFR possible. Breezy. RA,
chance SN.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight through Thursday Night: High Confidence.
Small craft advisories for the outer waters for marginal seas
through Thursday night, with building seas outside of Boston
Harbor and Narragansett Bay Thursday night into Friday morning.
Poor visibility tonight and early Thursday morning. Visibilities
at time less than 1/2 mile.
Tonight into Thursday near shore seas 2-4 ft and off shore seas
4-5 ft. Easterly winds 8-12 knots tonight, then southeast 10-15
knots Thursday. Thursday night near shore seas 3-5 ft and
offshore seas 5-7 ft, wind are backing Thursday night as surface
low pressure moves into the southern waters.
Outlook /Friday through Monday/...
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 9 ft. Chance of rain.
Friday Night: Moderate risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Rough seas up to 9 ft. Slight
chance of rain showers.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft.
Saturday Night: Moderate risk for Small Craft Advisory winds
with local gusts up to 30 kt. Seas up to 5 ft.
Sunday: Moderate risk for Small Craft Advisory winds with local
gusts up to 30 kt. Areas of seas approaching 5 ft.
Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas locally approaching 5 ft. Rain likely.
&&
.HYDROLOGY...
In response to Monday's rainfall and some contributions from
snowmelt upriver along the Connecticut River basin, river flood
warnings for minor flooding are active on portions of the
Connecticut River.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM Thursday to 8 AM EDT Friday for
ANZ235-237-251.
Small Craft Advisory until 8 AM EDT Friday for ANZ250-254>256.
&&
SYNOPSIS...Frank/Dooley
NEAR TERM...Dooley
SHORT TERM...Dooley
LONG TERM...Frank
AVIATION...Frank/Dooley
MARINE...Frank/Dooley
HYDROLOGY...BWThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:05 PM EDT | Dense Fog Advisory | BOX | Barnstable, Dukes, Essex, Middlesex, Nantucket, Norfolk and 2 more | 13 hr |
Nearby
Small Craft Advisories in Massachusetts, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.